Alert archive / Nevada / Lake Wind Advisories in 2012
Lake Wind Advisory 48, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Jun 2, 2012, 8:57 PM PDT for Lassen County, Plumas County, Sierra County, California; 4 counties in Nevada. It took effect at Jun 3, 2012, 1:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2012, 8:57 PM PDT (03:57 UTC)
- In effect from
- Jun 3, 2012, 1:00 PM PDT
- Expired
- Jun 3, 2012, 8:08 PM PDT
- In force
- 7 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 31 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 4.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3265 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
580 WWUS75 KREV 030357 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 857 PM PDT SAT JUN 2 2012 NVZ004-031200- /O.EXP.KREV.LW.Y.0047.000000T0000Z-120603T0400Z/ /O.NEW.KREV.LW.Y.0048.120603T2100Z-120604T0400Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 857 PM PDT SAT JUN 2 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT SUNDAY... ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM PDT SUNDAY. THE LAKE WIND ADVISORY FOR PYRAMID LAKE WILL EXPIRE AT 9 PM PDT THIS EVENING. * WINDS: SOUTHWEST TO WEST 10 TO 20 MPH WITH GUSTS TO 30 MPH INCREASING TO 15 TO 25 WITH GUSTS TO 35 MPH EARLY SUNDAY EVENING. * WAVE HEIGHTS ON PYRAMID LAKE: 2 TO 3 FEET SUNDAY AFTERNOON BUILDING TO 3 TO 4 FEET SUNDAY EVENING...HIGHEST ON EASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ071-031200- /O.NEW.KREV.LW.Y.0048.120603T2000Z-120604T0400Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE 857 PM PDT SAT JUN 2 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT SUNDAY. * WINDS: SOUTHWEST WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
593 WWUS75 KREV 031054 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 354 AM PDT SUN JUN 3 2012 ...STRONG WINDS EXPECTED MONDAY... LOW PRESSURE OFF THE WEST COAST TODAY WILL MOVE INLAND AND PUSH A COLD FRONT THROUGH EASTERN CALIFORNIA AND WESTERN NEVADA MONDAY EVENING. WHILE BREEZY CONDITIONS ARE EXPECTED THIS AFTERNOON...THE WINDS WILL INCREASE EVEN MORE ON MONDAY AS THIS COLD FRONT APPROACHES THE REGION. NVZ004-040000- /O.NEW.KREV.WI.Y.0014.120604T1800Z-120605T0600Z/ /O.CON.KREV.LW.Y.0048.120603T2100Z-120604T0400Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 354 AM PDT SUN JUN 3 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS TODAY: SOUTHWEST TO WEST 10 TO 20 MPH WITH GUSTS TO 30 MPH INCREASING TO 15 TO 25 WITH GUSTS TO 35 MPH EARLY THIS EVENING. * WINDS MONDAY: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * VISIBILITY: AREAS OF BLOWING DUST REDUCING VISIBILITY TO LESS THAN 2 MILES AT TIMES MONDAY AFTERNOON AND EVENING. * WAVE HEIGHTS ON PYRAMID LAKE: 2 TO 3 FEET TODAY...INCREASING TO 3 TO 4 FEET ON MONDAY. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. * IMPACTS: UNSECURED OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD BE SECURED OR BROUGHT INDOORS BEFORE WINDS INCREASE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-NVZ001-003-040000- /O.NEW.KREV.WI.Y.0014.120604T1800Z-120605T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY...SPARKS...GARDNERVILLE... VIRGINIA CITY 354 AM PDT SUN JUN 3 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. * TIMING: WINDS WILL INCREASE AROUND MIDDAY MONDAY AND CONTINUE THROUGH THE AFTERNOON AND EVENING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * VISIBILITY: AREAS OF BLOWING DUST REDUCING VISIBILITY TO LESS THAN 2 MILES AT TIMES MONDAY AFTERNOON AND EVENING. * IMPACTS: UNSECURED OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD BE SECURED OR BROUGHT INDOORS BEFORE WINDS INCREASE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ071-040000- /O.CON.KREV.LW.Y.0048.120603T2000Z-120604T0400Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE 354 AM PDT SUN JUN 3 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: SOUTHWEST WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ MJD HTTP://WEATHER.GOV/RENO
786 WWUS75 KREV 032210 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 310 PM PDT SUN JUN 3 2012 ...STRONG WINDS EXPECTED MONDAY... LOW PRESSURE OFF THE WEST COAST TODAY WILL MOVE INLAND AND PUSH A COLD FRONT THROUGH EASTERN CALIFORNIA AND WESTERN NEVADA MONDAY EVENING. THIS WILL BRING STRONG...GUSTY WINDS TO EASTERN CALIFORNIA AND WESTERN NEVADA MONDAY WITH WINDS SUBSIDING BEHIND THE FRONT BY LATE MONDAY EVENING. CAZ071-041200- /O.NEW.KREV.LW.Y.0049.120604T1800Z-120605T0600Z/ /O.CON.KREV.LW.Y.0048.000000T0000Z-120604T0400Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE 310 PM PDT SUN JUN 3 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS SUNDAY EVENING: SOUTHWEST WINDS 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * WINDS MONDAY: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH BY LATE MONDAY MORNING. WINDS WILL BECOME WEST-SOUTHWEST AND DECREASE MONDAY EVENING BEHIND A COLD FRONT. * BOATS WILL BE PRONE TO CAPSIZING OR SWAMPING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-041200- /O.NEW.KREV.LW.Y.0049.120604T1800Z-120605T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 310 PM PDT SUN JUN 3 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. * WINDS: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH BY LATE MORNING. WINDS WILL DECREASE BEHIND A COLD FRONT MONDAY EVENING. * WAVE HEIGHTS: INCREASING TO 2 TO 4 FEET BY AROUND MIDDAY MONDAY. * BOATS WILL BE PRONE TO CAPSIZING AND SWAMPING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-041200- /O.CON.KREV.LW.Y.0048.000000T0000Z-120604T0400Z/ /O.CON.KREV.WI.Y.0014.120604T1800Z-120605T0600Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 310 PM PDT SUN JUN 3 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. * WINDS SUNDAY EVENING: SOUTHWEST TO WEST 15 TO 25 WITH GUSTS 30 TO 35 MPH. * WINDS MONDAY: SOUTH TO SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH BY EARLY AFTERNOON. * VISIBILITY MONDAY: AREAS OF BLOWING DUST REDUCING VISIBILITY TO LESS THAN 2 MILES AT TIMES MONDAY AFTERNOON AND EVENING. * WAVE HEIGHTS ON PYRAMID LAKE: 2 TO 3 FEET TODAY...INCREASING TO 3 TO 4 FEET ON MONDAY. WAVES HIGHEST ON MID-LAKE AND DOWNWIND SHORES. * BOATS WILL BE PRONE TO CAPSIZING OR SWAMPING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. * IMPACTS: UNSECURED OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD BE SECURED OR BROUGHT INDOORS BEFORE WINDS INCREASE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS ON MONDAY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-NVZ001-003-041200- /O.CON.KREV.WI.Y.0014.120604T1800Z-120605T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY...SPARKS...GARDNERVILLE... VIRGINIA CITY 310 PM PDT SUN JUN 3 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. * TIMING: WINDS WILL INCREASE AROUND MIDDAY MONDAY AND CONTINUE THROUGH THE AFTERNOON AND EVENING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * VISIBILITY: AREAS OF BLOWING DUST REDUCING VISIBILITY TO LESS THAN 2 MILES AT TIMES MONDAY AFTERNOON AND EVENING. * IMPACTS: UNSECURED OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD BE SECURED OR BROUGHT INDOORS BEFORE WINDS INCREASE ON MONDAY. TRAVEL RESTRICTIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES...WILL BE POSSIBLE ALONG HIGHWAYS 95 AND 395 MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. MOTORISTS SHOULD BE PREPARED FOR TRAVEL RESTRICTIONS DUE TO HIGH WINDS...ESPECIALLY FOR HIGHWAY 95 BETWEEN SCHURZ AND MINA AND HIGHWAY 395 THROUGH WASHOE VALLEY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
999 WWUS75 KREV 040308 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 808 PM PDT SUN JUN 3 2012 ...STRONG WINDS EXPECTED MONDAY... .LOW PRESSURE OFF THE WEST COAST THIS EVENING WILL MOVE INLAND AND PUSH A COLD FRONT THROUGH EASTERN CALIFORNIA AND WESTERN NEVADA MONDAY EVENING. THIS WILL BRING STRONG...GUSTY WINDS TO EASTERN CALIFORNIA AND WESTERN NEVADA MONDAY WITH WINDS SUBSIDING BEHIND THE FRONT BY LATE MONDAY EVENING. NVZ004-041200- /O.CAN.KREV.LW.Y.0048.000000T0000Z-120604T0400Z/ /O.CON.KREV.WI.Y.0014.120604T1800Z-120605T0600Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 808 PM PDT SUN JUN 3 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... ...LAKE WIND ADVISORY SUNDAY EVENING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. * WINDS MONDAY: SOUTH TO SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH BY EARLY AFTERNOON. * VISIBILITY MONDAY: AREAS OF BLOWING DUST REDUCING VISIBILITY TO LESS THAN 2 MILES AT TIMES MONDAY AFTERNOON AND EVENING. * WAVE HEIGHTS ON PYRAMID LAKE: INCREASING TO 3 TO 4 FEET ON MONDAY. WAVES HIGHEST ON MID-LAKE AND DOWNWIND SHORES. * BOATS WILL BE PRONE TO CAPSIZING OR SWAMPING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. * IMPACTS: UNSECURED OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD BE SECURED OR BROUGHT INDOORS BEFORE WINDS INCREASE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS ON MONDAY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ071-041200- /O.CAN.KREV.LW.Y.0048.000000T0000Z-120604T0400Z/ /O.CON.KREV.LW.Y.0049.120604T1800Z-120605T0600Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE 808 PM PDT SUN JUN 3 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... ...LAKE WIND ADVISORY SUNDAY EVENING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND ADVISORY FOR THIS EVENING. A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. * WINDS MONDAY: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH BY LATE MONDAY MORNING. WINDS WILL BECOME WEST-SOUTHWEST AND DECREASE MONDAY EVENING BEHIND A COLD FRONT. * BOATS WILL BE PRONE TO CAPSIZING OR SWAMPING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-NVZ001-003-041200- /O.CON.KREV.WI.Y.0014.120604T1800Z-120605T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY...SPARKS...GARDNERVILLE... VIRGINIA CITY 808 PM PDT SUN JUN 3 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. * TIMING: WINDS WILL INCREASE AROUND MIDDAY MONDAY AND CONTINUE THROUGH THE AFTERNOON AND EVENING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * VISIBILITY: AREAS OF BLOWING DUST REDUCING VISIBILITY TO LESS THAN 2 MILES AT TIMES MONDAY AFTERNOON AND EVENING. * IMPACTS: UNSECURED OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD BE SECURED OR BROUGHT INDOORS BEFORE WINDS INCREASE ON MONDAY. TRAVEL RESTRICTIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES...WILL BE POSSIBLE ALONG HIGHWAYS 95 AND 395 MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-041200- /O.CON.KREV.LW.Y.0049.120604T1800Z-120605T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 808 PM PDT SUN JUN 3 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. * WINDS: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH BY LATE MONDAY MORNING. WINDS WILL DECREASE BEHIND A COLD FRONT MONDAY EVENING. * WAVE HEIGHTS: INCREASING TO 2 TO 4 FEET BY AROUND MIDDAY MONDAY. * BOATS WILL BE PRONE TO CAPSIZING AND SWAMPING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ MLF/MJD HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Jun 2, 3:08 PM PDT, 5 hours 49 minutes earlier.
Area forecast discussion, Jun 2, 3:08 PM PDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
308 PM PDT SAT JUN 2 2012
.SHORT TERM...
COMPLEX WEATHER FORECAST EXPECTED OVER THE NEXT FEW DAYS AS DEEP,
COLD LOW PRESSURE MOVES OUT OF THE GULF OF ALASKA AND INTO NORTHERN
CA/NV. THIS STORM WILL HAVE A VERY STRONG JET (OVER 100KT) AND IS
QUITE POTENT FOR THIS TIME OF YEAR. THIS WILL BRING CHANCES FOR RAIN
AND MOUNTAIN SNOW FOR THE SIERRA AND AS WELL AS SNOW TO PORTIONS OF
NORTHEASTERN CA MONDAY NIGHT. MUCH COOLER TEMPERATURES ARE EXPECTED
FOR THE ENTIRE REGION FOR THE START OF NEXT WEEK.
WELL ABOVE NORMAL TEMPERATURES CONTINUE FOR TODAY, WITH TEMPS
ALREADY IN THE LOW 90S ACROSS WESTERN NEVADA AND UPPER 70S IN THE
SIERRA. LINGERING MOISTURE AND INSTABILITY NORTH OF GERLACH MAY
PRODUCE AN ISOLATED THUNDERSTORM, ALTHOUGH SO FAR DEVELOPMENT LOOKS
PRETTY FLAT. WINDS WILL BE GUSTY (UP TO 35 MPH) FROM THE WEST
THROUGH THE EVENING. DRY CONDITIONS ALONG THE SIERRA FRONT DOWN INTO
MONO COUNTY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH
9PM. SEE FIRE WEATHER DISCUSSION BELOW FOR DETAILS.
SUNDAY, TEMPERATURES WILL RISE SLIGHTLY WITH SLIGHTLY INCREASED
MOISTURE. THERE ISN'T ANY MAJOR UPPER FORCING, ALTHOUGH WITH THE
LONGWAVE TROUGH SETTLING INTO THE PAC NW WEAK VORTICITY MAXIMA COULD
HELP KICK OFF A THUNDERSTORM OR TWO EAST OF HIGHWAY 95 AND SOUTH
INTO MONO AND MINERAL COUNTIES. STORM MOTIONS WILL BE FASTER THAN WE
SAW YESTERDAY, WITH MARGINAL MOISTURE (PWAT LESS THAN 0.5") SOUTH OF
INTERSTATE 80. ANY STORMS THAT DO FIRE SOUTH OF INTERSTATE 80 MAY
HAVE LITTLE TO NO RAINFALL.
FURTHER NORTH, THE LASSEN CONVERGENCE ZONE NORTH OF SUSANVILLE,
MOISTURE WILL BE MORE PLENTIFUL, WITH PWAT CLOSER TO 0.7". ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED IN THE
AFTERNOON AND EVENING. WINDS WILL BE BREEZY AGAIN ON SUNDAY WITH
GUSTS 25 TO 35 MPH FOR MOST AREAS. DUE TO THE INCREASED HUMIDITY, WE
WILL BE JUST SHORT OF CRITICAL FIRE WEATHER CONDITIONS.
THE DEEP AREA OF LOW PRESSURE WILL PUSH INTO NORTHERN CA ON MONDAY,
WITH A STRONG JET OVERHEAD. 700MB WINDS WILL INCREASE TO 50KTS ON
MONDAY WITH VERY TIGHT PRESSURE/TEMPERATURE GRADIENTS. WIDESPREAD
WIND GUSTS OF 45-55 MPH ARE EXPECTED WITH WIND ADVISORIES LIKELY.
FOR AREAS IN WESTERN NEVADA SOUTH OF INTERSTATE 80 AND INTO MONO
COUNTY, THESE STRONG WINDS WILL LIKELY CREATE CRITICAL FIRE WEATHER
CONDITIONS. FIRE WEATHER WATCH REMAINS IN EFFECT FOR MONDAY. SEE
FIRE WEATHER DISCUSSION FOR MORE DETAILS.
MOISTURE WILL ALSO BE PUSHING INTO THE SIERRA MONDAY AFTERNOON FROM
TAHOE NORTHWARD INTO LASSEN COUNTY. RAIN/SNOW IN THE SIERRA WILL
CONTINUE INTO MONDAY NIGHT, WITH OVER 0.5" OF PRECIPITATION LIKELY
IN THE HIGH COUNTRY. SNOW LEVELS WILL START VERY HIGH, ABOVE 8000
FEET MONDAY AFTERNOON, THEN COME DOWN TO 5500-6000 FEET AROUND
RENO-TAHOE AS PRECIPITATION WINDS DOWN TUESDAY MORNING. IT'S
POSSIBLE WE COULD SEE A LIGHT SNOWFALL (LESS THAN AN INCH) AROUND
LAKE TAHOE EARLY TUESDAY MORNING. MUCH LESS PRECIPITATION IS
EXPECTED INTO WESTERN NEVADA (GENERALLY LESS THAN 0.1").
AREAS NORTH OF SUSANVILLE AND GERLACH WILL HAVE THE BEST CHANCE OF
HEAVIER PRECIPITATION MONDAY NIGHT AS A DEFORMATION BAND SETS UP.
GFS/NAM/SREF ARE IN GOOD AGREEMENT IN THIS DEFORMATION BAND NORTH
OF PYRAMID LAKE SO CONFIDENCE HAS RISEN. VERY COLD TEMPERATURES
ALOFT, NEARLY -12C ON THE LATEST NAM, WILL SETTLE INTO NORTH
NORTHEASTERN CA EARLY TUESDAY MORNING. THIS WILL PUSH SNOW LEVELS
DOWN TO NEAR 4000-4500 FEET IN LASSEN-MODOC COUNTIES, WITH THE
POTENTIAL FOR ACCUMULATING SNOW ABOVE 5000 FEET. TIMING WILL BE
CRITICAL SINCE ANY DAYTIME HEATING THIS TIME OF YEAR WILL
DRASTICALLY LIMIT SNOW ACCUMULATIONS.
MUCH COLDER TEMPERATURES ARE EXPECTED MONDAY AND ESPECIALLY TUESDAY
AS THE COLD AIR PUSHES IN. HIGHS IN WESTERN NEVADA WILL STRUGGLE TO
HIT 60 ON TUESDAY, WITH 700MB TEMPS AROUND -8C OVER RENO-TAHOE.
HOON
.LONG TERM...WEDNESDAY THROUGH SATURDAY...
LITTLE CHANGE WAS MADE TO THE EXTENDED GRIDS. A BAGGY TROUGH WITH
BELOW AVERAGE TEMPERATURES WEDNESDAY WILL TRANSITION TO A FLAT RIDGE
WITH HIGHS NEAR AVERAGE (NORTHEAST CA/FAR NORTHWEST NV) TO 5-10
DEGREES ABOVE AVERAGE BY NEXT FRIDAY AND SATURDAY.
THE MAIN THING OF NOTE IN THE EXTENDED WILL BE A DRY FRONT SATURDAY.
THIS WILL BRING SOME COOLING FOR AREAS FROM SUSANVILLE-GERLACH
NORTHWARD. IN ADDITION, THERE COULD BE MORE COOLING THAN CURRENTLY
ADVERTISED FOR AREAS AS FAR SOUTH AS HIGHWAY 50 BUT THIS WILL
ULTIMATELY DEPEND ON FRONTAL TIMING. JUST KEEP IN MIND THAT HIGHS
MAY BE MORE LIKE LOW TO MID 80S RATHER THAN MID 80S TO AROUND 90.
IN ANY CASE, MONO AND MINERAL COUNTIES ARE PROGGED TO SEE LITTLE
COOLING THRU SATURDAY. SNYDER
&&
.AVIATION...
VFR THROUGH SUNDAY. SHALLOW, PATCHY FOG POSSIBLE SUNDAY MORNING FM
11Z-14Z IN THE MARTIS VALLEY/AT KTRK. AFTERNOON WINDS FROM W-SW
AGAIN SUNDAY WITH PEAK GUSTS 25-30 KTS AT KRNO/KMMH 21-04Z WITH
LIGHTER GUSTS TO 20-25 KTS AT KTVL/KTRK. WALLMANN/SNYDER
&&
.FIRE WEATHER...
RED FLAG WARNINGS REMAIN IN EFFECT FOR FIRE ZONES 450 AND 273
THROUGH 9PM THIS EVENING. SOUTHWEST TO WEST WINDS WITH GUSTS UP TO
35 MPH ARE EXPECTED THROUGH EARLY THIS EVENING WITH RH VALUES
BETWEEN 10-15 PERCENT.
NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN ON SUNDAY.
WILL HOLD OFF ISSUING ANY HEADLINES FOR SUNDAY AS AFTERNOON MIN RH
VALUES WILL BE 2-5 PERCENT HIGHER THAN TODAY. THE MAIN CONCERN FOR
SUNDAY IS THE THREAT OF ISOLATED THUNDERSTORMS ACROSS 273, 459, AND
THE EASTERN HALF OF 453. ANY STORMS THAT FORM WILL BE MOVING 20-25
MPH TO THE NORTHEAST, LIMITING THE OPPORTUNITY FOR WETTING RAINS. DO
NOT FEEL THE COVERAGE WILL BE WIDESPREAD ENOUGH TO WARRANT A RED
FLAG FOR DRY LIGHTNING BUT FIRE AGENCIES SHOULD BE AWARE THAT A FEW
DRY STRIKES ARE POSSIBLE NEAR ANY STORMS THAT FORM SUNDAY AFTERNOON
IN THESE AREAS.
A STRONG COLD FRONT WILL APPROACH NORTHWEST NEVADA ON MONDAY. AHEAD
OF THIS FRONT, STRONG SOUTHWEST WINDS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS ACROSS WESTERN NEVADA AND MONO COUNTY. THIS WILL
BE A PROLONGED WIND EVENT WITH A PERIOD OF STRONG GUSTY WINDS
LASTING 8-12 HOURS DURING THE DAY ON MONDAY. WITH THIS PACKAGE,
DECIDED TO ADD THE SIERRA FRONT (ZONE 450) TO THE FIRE WEATHER
WATCH. MINIMUM RH VALUES WILL BE MARGINAL (IN THE 15 TO 25 PERCENT
RANGE), HOWEVER RECENT STRONG WIND EVENTS HAVE SHOWN THE CAPABILITY
TO CARRY FIRE IN OUR CURRENT FUELS.
BEHIND THE FRONT, WETTING RAINS ARE LIKELY IN THE SIERRA NORTH OF
TAHOE AND ALONG THE OREGON BORDER. HIGH TEMPERATURES ON TUESDAY WILL
BE MUCH COLDER(RUNNING 15 DEGREES BELOW NORMAL). MYRICK
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY UNTIL 9 PM PDT THIS EVENING FOR PYRAMID LAKE
IN NVZ004.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
NVZ453.
RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING NVZ450.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
NVZ459.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
NVZ450.
CA...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING CAZ273.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
CAZ273.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)Hazardous weather outlook, Jun 2, 8:20 AM PDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 820 AM PDT SAT JUN 2 2012 CAZ070>073-NVZ001>005-031400- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 820 AM PDT SAT JUN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS AND LOW HUMIDITY WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING ALONG THE SIERRA FRONT FROM RENO DOWN INTO MONO COUNTY. LOCALLY BREEZY CONDITIONS WILL EXIST IN OTHER AREAS, ALTHOUGH COMBINED WINDS/HUMIDITY WILL REMAIN BELOW CRITICAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY AN AREA OF LOW PRESSURE IS EXPECTED TO APPROACH THE EASTERN SIERRA AND WESTERN NEVADA. THIS WILL BRING GUSTY WINDS TO THE EASTERN SIERRA AND WESTERN NEVADA SUNDAY INTO MONDAY. THE STRONGEST WINDS ARE EXPECTED MONDAY. THE AREA OF LOW PRESSURE WILL MOVE ACROSS THE REGION ON MONDAY WITH COOLER TEMPERATURES AND INCREASED CHANCES FOR RAIN MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS ARE ASKED TO REMAIN ALERT AND REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV (ALL LOWER CASE)
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:54 AM PDT | Wind Advisory | REV | Mono | 39 hr |
| Jun 3, 7:01 AM PDT | Red Flag Warning | REV | 36 hr | |
| Jun 3, 3:10 PM PDT | Lake Wind Advisory | REV | Alpine, El Dorado, Lassen, Nevada, Placer, Plumas and 1 more | 28 hr |
Nearby
Lake Wind Advisories in Nevada, 2012Lake Wind Advisories in California, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.